Scalable Cache Invalidation Algorithms for Mobile Data Access

Elmagarmid, A. and Jing, J. and Helal, Sumi and Lee, C. (2003) Scalable Cache Invalidation Algorithms for Mobile Data Access. IEEE Transactions on Knowledge and Data Engineering, 15 (6). pp. 1498-1511. ISSN 1041-4347

Full text not available from this repository.

Abstract

In this paper, we address the problem of cache invalidation in mobile and wireless client/server environments. We present cache invalidation techniques that can scale not only to a large number of mobile clients, but also to a large number of data items that can be cached in the mobile clients. We propose two scalable algorithms: the Multidimensional Bit-Sequence (MD-BS) algorithm and the Multilevel Bit-Sequence (ML-BS) algorithm. Both algorithms are based on our prior work on the Basic Bit-Sequences (BS) algorithm. Our study shows that the proposed algorithms are effective for a large number of cached data items with low update rates. The study also illustrates that the algorithms can be used with other complementary techniques to address the problem of cache invalidation for data items with varied update and access rates.

Item Type: Journal Article
Journal or Publication Title: IEEE Transactions on Knowledge and Data Engineering
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/1700/1706
Subjects:
Departments: Faculty of Science and Technology > School of Computing & Communications
ID Code: 90025
Deposited By: ep_importer_pure
Deposited On: 26 Jan 2018 09:58
Refereed?: Yes
Published?: Published
Last Modified: 22 Jun 2019 08:22
URI: https://eprints.lancs.ac.uk/id/eprint/90025

Actions (login required)

View Item View Item